Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ephedra with HIV meds
Jul 19, 2006

i am on sustiva and truvada and i was wondering if taking thermogenic supplements and protein powders (nitrotech) and creatine would be a problem. My cds are 300 vl undetectable. More importantly, I was wondering if i could start taking ephedra again. Would a suplement like xenedrine be hurtful as opposed to useful while am on ART? I am a workout fanatc, and sometimes the ephedra gives me a boost of energy? All the other posts i have read regarding these issues that you have answered basically say to check with my doctor, but he doesnt seem to have a problem with it....I just want a second opinion. Can u please lend ur thoughts?

Response from Dr. Pierone

Studies have shown fat loss and improved energy levels from stimulants like Ephedra. But like any other drug, these intended effects come at the cost of potential side effects. The main side effects of Ephedra are related to the stimulant properties palpitations, heart rhythm abnormalities, psychomotor stimulation, and blood pressure increases. In turn, these cardiovascular effects increase the risk of stroke and heart attack. Although these are rare complications, they are serious, and this has led the FDA to ban Ephedra in the United States.

Rather than add more potential side effects to the regimen you are on it seems prudent to skip the Ephedra and go with natural workouts. Protein powders and creatine are fine in moderation as long as you stay well hydrated.

Thanks for posting and best of luck to you!



Previous
Switch from Combivir to Ziagen +VidexEC
Next
do ks lesions lessen after the beginning of hiv drug therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement